Alert archive / Indiana / Special Weather Statements in 2012

Special Weather Statement, NWS Northern Indiana

May 1, 2012Adams County, Wells County, Indiana

NWS Northern Indiana issued this special weather statement at May 1, 2012, 11:31 PM EDT for Adams County, Wells County, Indiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2012, 11:31 PM EDT (03:31 UTC)
Expired
May 2, 2012, 12:15 AM EDT
In force
44 min
Issued by
NWS Northern Indiana

Counties Adams County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS83 KIWX 020331
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EDT TUE MAY 1 2012

INZ025>027-032-034-020415-
ADAMS IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN-
1131 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN JAY...NORTHEASTERN 
GRANT...SOUTHERN WELLS...SOUTHERN ADAMS AND SOUTHEASTERN HUNTINGTON 
COUNTIES...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BLUFFTON...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT 
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS 
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  BERNE...MONROE AND GENEVA...
  LIBERTY CENTER...DILLMAN AND KEYSTONE...
  TRAVISVILLE...WELLSBURG AND PONETO...
  REIFFSBURG AND PETROLEUM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. 

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8548 4074 8548 4080 8480 4055 8480
TIME...MOT...LOC 0330Z 271DEG 25KT 4069 8535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at May 1, 8:45 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 1, 8:45 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EDT TUE MAY 1 2012

.UPDATE...
MADE ONLY MINOR TWEAKS TO NEAR TERM GRIDS WRT TEMPS AND POPS.
ADJUSTED TEMPS TO BETTER MATCH RECENT OBS AND TREND THROUGH THE
OVERNIGHT. REDUCED POPS FROM SOUTHWEST TO NORTHEAST AFTER 03Z AS
THE MCV OVER NORTHERN ILLINOIS SHOULD PULL THE WARM FRONT THROUGH
OUR REGION AND USHER DRIER CONDITIONS INTO MUCH OF THE FORECAST
AREA. REDUCED EMPHASIS OF THUNDER IN THE VERY NEAR TERM...BUT KEPT
THUNDER MENTION IN FOR THE OVERNIGHT AS SOME ELEVATED INSTABILITY
AND A STRENGTHENING LLJ COULD SPAWN A FEW THUNDERSTORMS ALONG THE
WARM FRONT THROUGH THE OVERNIGHT HOURS....ESPECIALLY ALONG THE
SOUTHERN TIER OF THE CWA WHERE STRONGEST MUCAPE EXISTS.

&&

.AVIATION...
RECENT RADAR TRENDS INDICATE THAT SHOWER DEVELOPMENT
ALONG THE WARM FRONT IS CONTINUING TO INCREASE IN COVERAGE. EXPECT
THESE SHOWERS TO CONTINUE THROUGH THE FIRST PART OF THE OVERNIGHT
HOURS BEFORE DRIER CONDITIONS PREVAIL LATER. WINDS BEHIND THE WARM
FRONT WILL SHIFT TO THE SOUTHWEST BY THE LATE MORNING HOURS
TOMORROW. AS THE WARM SECTOR ENVELOPS MOST OF NORTHERN
INDIANA...SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY
AFTERNOON. THIS STORM DEVELOPMENT IS HIGHLY DEPENDENT ON THE TRACK
OF A MCS WHICH WILL DEVELOP OVER NORTHERN IOWA AND SOUTHERN
MINNESOTA TONIGHT. IF THE PRECIPITATION STAYS NORTH OF OUR AREA
AND ALLOWS SURFACE HEATING AND DESTABILIZATION...STORMS ARE
LIKELY...BUT IF THE PRECIPITATION AND RAIN COOLED AIR MOVES OVER
THE AREA IN THE MORNING AND EARLY AFTERNOON...IT WILL LIKELY
INHIBIT CONVECTIVE CHANCES. A 35 KNOT WESTERLY LOW LEVEL JET WILL
DEVELOP TONIGHT...BUT LOW LEVEL SHEAR NOT STRONG ENOUGH TO WARRANT
A MENTION IN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 319 PM EDT TUE MAY 1 2012/

SHORT TERM...

MANY ISSUES TO SORT OUT IN THE SHORT TERM. MCV MOVING ACROSS THE
REGION TODAY HAS BEEN HANDLED BEST BY HRRR WITH OTHER HI RES
GUIDANCE IN BALLPARK BUT NOT NEAR AS FAST MOVING THIS WAVE
NORTHEAST. HAVE FOLLOWED HRRR FOR GUIDANCE IN THE SHORT TERM. SHOULD
SEE BULK OF PCPN MOVE EAST BEFORE 00Z WITH LINGERING SHOWERS AND FEW
THUNDERSTORMS FAR EAST AFTER 00Z. MEANWHILE...SOME DEVELOPMENT
POSSIBLE SOUTH OF MCV TRACK IN AREA OF INCREASING INSTABILITY LATE
THIS AFTERNOON WHICH COULD MOVE THROUGH CENTRAL AND NORTHERN AREAS
THIS EVENING. PREVIOUS GRIDS HAD LIKELY POPS ALL NIGHT AND THIS
SEEMS OVERDONE GIVEN FASTER ARRIVAL OF MCV AND INCREASING STABILITY
OVERNIGHT. HAVE ADJUSTED GRIDS FOR HIGHER POPS THIS EVENING BUT KEPT
CHANCE POPS OVERNIGHT WITH BOUNDARY IN THE AREA.

NEXT ISSUE IS WITH DEVELOPMENT OF AN MCS OVERNIGHT TO OUR NW AND
TRACK IT WOULD TAKE TOWARD DAYBREAK. NAM12 BRINGS SOUTHERN FRINGE OF
THIS SYSTEM ACROSS NORTHERN AREAS AROUND 12Z WITH GFS SIMILAR. HI
RES WRF NMM ALSO HINTS AT NORTHERN AREAS BEING BRUSHED BY CONVECTION
EARLY WED MORNING. THIS WARRANTS A SLIGHT NUDGE IN POPS EARLY
WEDNESDAY BUT CONFINED TO MID CHANCE RANGE GIVEN MCS UNCERTAINTY.
NAM AND WRF LAY A BOUNDARY OUT ACROSS CENTRAL CWA WEDNESDAY WHICH
THEN CONVECTS IN THE AFTERNOON WITH GROWING INSTABILITY. THIS
INSTABILITY IS CONTINGENT ON CLOUDS BREAKING UP AND AFTERNOON
HEATING BUT WITH SYNOPTIC WARM FRONT WELL NORTH AND STRONG SOUTHWEST
FLOW ALOFT THIS LOOKS PLAUSIBLE. RESULT WOULD BE TSRA DEVELOPMENT
FARTHER SOUTH IN CENTRAL CWA SO HAVE BROUGHT POPS BACK INTO THIS
AREA FOR THE AFTERNOON HOURS. SEVERE THUNDERSTORMS WOULD BE POSSIBLE
GIVEN MARGINAL BULK SHEAR BUT POTENTIALLY LARGE MUCAPE AND HIGH PWAT
VALUES.

TEMPS WILL BE VERY TRICKY WITH VERY WARM AND HUMID AIRMASS IN PLACE
BUT CONVECTIVE DEBRIS AND PCPN LIMITING FACTORS FOR MAX HEATING. ALL
BLEND USED FOR TEMPERATURES THROUGH THE SHORT TERM PERIOD AS THEY
ARE A NICE COMPROMISE BUT CERTAINLY COULD BE A LITTLE WARMER OR
COOLER DEPENDING ON AMOUNT OF SUN.

LONG TERM...THURSDAY THROUGH MONDAY

PERIOD TO BEGIN WITH SUBTLE HEIGHT RISES ACROSS THE UPPER
MIDWEST/NORTHERN GREAT LAKES AS MORE SIGNIFICANT SHORT WAVE UPPER
TROUGH AXIS TRACKS INTO THE PACIFIC NORTHWEST. THIS WILL RESULT IN
WARM FRONT TO CONTINUE TO SURGE NORTHWARD ACROSS THE GREAT LAKES
REGION ON THURSDAY. GENERALLY CAPPED CONDITIONS ARE ANTICIPATED
ACROSS APPROXIMATELY SOUTHERN TWO THIRDS OF THE FORECAST AREA WITH
MAIN QUESTION ON PRECIP CHANCES ACROSS THE FAR NORTH WHERE CAP WILL
LIKELY BE WEAKER. DIFFICULT AT THIS FORECAST DISTANCE TO LATCH ONTO
STRONGER PERIODS OF MID/UPPER LEVEL FORCING WITH MAIN SHORT WAVE
TRACK REMAINING WITH STRONGER BELT OF WESTERLIES FROM THE NORTHERN
PLAINS INTO THE UPPER GREAT LAKES. SEE NO REASON TO DEVIATE FROM
PREVIOUS FORECAST AT THIS TIME WITH LATE AFTERNOON LOW CHANCE TSRA
POPS ACROSS THE FAR NORTH GIVEN AFOREMENTIONED THERMODYNAMIC
PROFILES.

THE MORE PRONOUNCED PACIFIC WAVE IS THEN EXPECTED TO TRACK ACROSS
SOUTHWEST ONTARIO BY THURSDAY NIGHT INTO FRIDAY EVENTUALLY ALLOWING
COLD FRONT TO SHIFT EASTWARD. STRONGER FRONTAL CONVERGENCE MAY BE
CONFINED TO AREAS FURTHER NORTH ACROSS THE GREAT LAKES IN CLOSER
PROXIMITY TO STRONGER UPPER FORCING. HOWEVER WITH MODERATE
INSTABILITY PRECEDING THE FRONT WILL CONTINUE WITH MID RANGE
CHANCE POPS THURSDAY NIGHT THROUGH FRIDAY ACROSS ENTIRE FORECAST
AREA. SEVERE POTENTIAL STILL UNCLEAR FOR THURSDAY NIGHT/FRIDAY DUE
TO UNCERTAINTIES REGARDING UPSTREAM CONVECTION AND IMPACTS ON
INSTABILITY FOR THE LOCAL AREA ALONG WITH WHAT SHOULD BE MORE
MARGINAL DEEP LAYER SHEAR PROFILES FOR THIS PERIOD. NO SIGNIFICANT
CHANGES MADE TO VERY WARM TEMPERATURES IN ADVANCE OF THE FRONT
THURSDAY AFTERNOON WITH HIGHS IN THE MID TO UPPER 80S.

ON SATURDAY...ELONGATED SFC RIDGE AXIS TO BUILD INTO GREAT LAKES
REGION BEHIND THIS BOUNDARY...WITH SLIGHTLY MORE STABLE CONDITIONS.
PRECIP CHANCES ARE BECOMING MORE MUDDLED WITH BETTER ISENTROPIC
UPGLIDE OVER BOUNDARY POSSIBLY REMAINING JUST WEST OF THE AREA
ACROSS MID MS RVR VALLEY. CANNOT DISCOUNT ISOLD/SCT SHRA/TSRA
HOWEVER DUE TO PERSISTENT ELEVATED INSTABILITY. PERHAPS A SLIGHTLY
BETTER CHANCE FOR LATE SUNDAY/SUNDAY EVENING WHEN MID LEVEL RIDGE
IS EXPECTED TO SHIFT SLIGHTLY EASTWARD ACROSS CENTRAL CONUS IN
RESPONSE TO NEXT EASTERN PACIFIC WAVE MOVING ACROSS THE NORTHERN
ROCKIES. HOWEVER...BY LATE WEEKEND/EARLY NEXT WEEK MODEL
DETERMINISTIC/ENSEMBLE SPREADS BECOME MUCH MORE PRONOUNCED WITH
THIS NEXT PACIFIC WAVE. ALSO SIGNIFICANT VARIABILITY EXISTS WITH
EASTERN CANADIAN TROUGH THAT WILL IMPACT TRACK OF UPSTREAM PACIFIC
SYSTEM. GIVEN THESE UNCERTAINTIES...HAVE LOWERED CR ALLBLEND LOW
POPS TO BELOW MENTIONABLE LEVELS AND WILL KEEP MON/TUE DRY AT THIS
TIME.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...BENTLEY
SHORT TERM...LASHLEY
LONG TERM...MARSILI
AVIATION...BENTLEY
Hazardous weather outlook, May 1, 4:41 AM EDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
441 AM EDT TUE MAY 1 2012

INZ003>009-012-014-016-MIZ077>081-OHZ001-002-020900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...NILES...BENTON HARBOR...
ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...MONTPELIER...
WAUSEON...ARCHBOLD
441 AM EDT TUE MAY 1 2012 /341 AM CDT TUE MAY 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.
STRONG TO SEVERE STORMS MAY BE POSSIBLE NORTHWEST OF A LINE FROM
WINIMAC TO HILLSDALE WEDNESDAY AFTERNOON AND EVENING. ADDITIONAL
STORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING GENERALLY
NORTH OF A KNOX TO WAUSEON LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-017-018-020-022>027-032>034-OHZ004-005-015-016-024-025-
020900-
PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
441 AM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-020900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
441 AM EDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. NO
SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. SOME STORMS
MAY BE SEVERE WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY
AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 1, 9:47 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
947 PM EDT TUE MAY 1 2012

INZ022>024-032-020215-
CASS IN-GRANT IN-MIAMI IN-WABASH IN-
947 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN GRANT...
SOUTHEASTERN CASS...SOUTHERN MIAMI...EXTREME SOUTHWESTERN HUNTINGTON
AND SOUTHERN WABASH COUNTIES...

AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALTON...OR NEAR GRISSOM AFB...MOVING EAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  PERU...
  SWAYZEE...
  WELLS...
  SANTA FE AND FLORA...
  PEORIA AND AMBOY...
  SOMERSET...RICHVALLEY AND MIER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4051 8587 4058 8587 4058 8638 4073 8638
      4085 8565 4066 8564 4065 8563 4048 8566
TIME...MOT...LOC 0147Z 254DEG 33KT 4065 8615
Special weather statement, May 1, 10:21 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1021 PM EDT TUE MAY 1 2012

INZ022>025-032-020245-
CASS IN-GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-
1021 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN GRANT...SOUTHEASTERN
CASS...EXTREME SOUTHWESTERN WELLS...SOUTHERN MIAMI...SOUTHWESTERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FONTAINE...OR 10 MILES SOUTH OF WABASH...
MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  VAN BUREN...
  BANQUO AND LINCOLNVILLE...
  MOUNT ETNA...LANDESS AND HANFIELD...
  PLEASANT PLAIN AND LANCASTER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8617 4073 8619 4080 8547 4064 8545
      4060 8545 4058 8586
TIME...MOT...LOC 0221Z 259DEG 37KT 4066 8577
Special weather statement, May 1, 10:52 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1052 PM EDT TUE MAY 1 2012

INZ023>026-032-020330-
GRANT IN-HUNTINGTON IN-MIAMI IN-WABASH IN-WELLS IN-
1052 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN
BLACKFORD...NORTHERN GRANT...WELLS...SOUTHEASTERN MIAMI...SOUTHERN
HUNTINGTON AND SOUTHERN WABASH COUNTIES...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA FONTAINE...OR 9 MILES SOUTHEAST OF
WABASH...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  VAN BUREN...
  MARKLE...
  MOUNT ETNA...PLEASANT PLAIN AND LANDESS...
  LANCASTER...
  MAJENICA...WARREN AND MCNATTS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8587 4058 8599 4070 8599 4082 8581
      4088 8514 4061 8510 4054 8587
TIME...MOT...LOC 0253Z 262DEG 39KT 4071 8568
Special weather statement, May 1, 11:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EDT TUE MAY 1 2012

INZ025>027-032-034-020415-
ADAMS IN-GRANT IN-HUNTINGTON IN-JAY IN-WELLS IN-
1131 PM EDT TUE MAY 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN JAY...NORTHEASTERN
GRANT...SOUTHERN WELLS...SOUTHERN ADAMS AND SOUTHEASTERN HUNTINGTON
COUNTIES...

AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF BLUFFTON...MOVING EAST AT 30
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BLUFFTON...
  BERNE...MONROE AND GENEVA...
  LIBERTY CENTER...DILLMAN AND KEYSTONE...
  TRAVISVILLE...WELLSBURG AND PONETO...
  REIFFSBURG AND PETROLEUM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4058 8548 4074 8548 4080 8480 4055 8480
TIME...MOT...LOC 0330Z 271DEG 25KT 4069 8535

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:47 PM EDTSpecial Weather StatementIWXGrant, Miami28 min
May 1, 10:21 PM EDTSpecial Weather StatementIWXWabash24 min
May 1, 10:52 PM EDTSpecial Weather StatementIWXHuntington, Wells38 min
May 2, 12:19 AM EDTSpecial Weather StatementIWXMercer26 min
May 2, 12:49 AM EDTSpecial Weather StatementIWXAllen26 min
May 2, 1:30 AM EDTSpecial Weather StatementIWXAllen45 min

Nearby

Special Weather Statements in Indiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.